View Full Version : Young and lost 50% in the last 6 months

02-03-2010, 01:03 AM
Hello everyone .
First my english is not as good as I would like it to be so sorry if there are any mistakes .

I'm 25 and in the last 6 months I've had an intense and diffuse loss of hair , accompanied by pain in the scalp , sometimes the pain was so intense that even wind would hurt me really bad and I couldn't even touch my head , now the pain is better but still losing hair ( less I think )
I saw 2 dermatologists , the first one told me it could probably be AGA and I should consider minoxidil , I didn't want to believe him because I've always had a lot and strong hair .
I moved and now that I live in another city I went to see another one ( seems to be a good one) that looked at my hair and told me it was AGA because my hair look better in the rear part and told me to take finasteride .

My first question is :
Is it possible that my hair loss could be stress related ? I'm actually living a very difficult personal situation .
Is there a way to be 100% sure it's AGA ? the pain that I've had makes me doubt that , even if my doctor said it was because of the hair loss .
Or maybe the stress triggered something that would have eventually happenned anyway but just sooner and stronger ?

2nd question :

I'm having some serious concerns about the side effects of finasteride , particularly after reading some stuff on the website propecia side effects .
I don't know what credit to give to what's said there , the dermatologist I saw said he's been prescribing this drug for like 10 years and never had any major or irreversible problem .

02-06-2010, 09:13 AM
Not answers at all :(
I really need help , this is very hard to live .

02-06-2010, 10:44 AM
Reston, It sounds like AGA to me. Some people experience this type of scalp pain. Itís called something but I forget its name at the moment. I would not worry to much about taking Propecia, it's considered a safe drug and it works.

02-08-2010, 09:21 AM
I agree with Winston, taking propecia or Finasteride would be the safest way to stop the hair loss. Rogaine(minoxidil) is a good effective product when used properly, but unfortunately, because of its "messy" texture many men do not use it consistently, therefore the results are minimal. Dr. Baxa recommends to use Finasteride for at least 12-16 months before you can see some real results. I hope this helps out. Let me me know if any other questions.